MAUDE Adverse Event Report: SORIN GROUP ITALIA LILLIPUT 1 NEW BORN HOLLOW FIBER OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA LILLIPUT 1 NEW BORN HOLLOW FIBER OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 05319
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information were not provided.Livanova manufactures the lilliput 1 new born hollow fiber oxygenator.The incident occurred in brazil.Follow-up was initiated to get confirmation about duration of product change-out and relevant surgical phase when it was conducted.No detailed information was provided about oxygenator replacement.Pictures of the loose piece were taken by customer and made available for investigation, but quality of the images was very poor and no definitive conclusion about the type and source of complained particle could be reached.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Sorin group italia has received a report that, during a procedure, there was a loose piece in the venous reservoir.Medical team elected to change out the entire system.There is no report of any patient injury.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H10: through follow-up communication with the customer, livanova was informed that sample was discarded after the case and no identification of the piece inside the reservoir was performed.Involved device was replaced with another lilliput d901 oxygenator and the procedure went ahead without any further issue.The patient evolved well, with no complications related to the finding inside the reservoir.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
Pictures of the floating piece (white mass) were taken by customer and made available for investigation, but quality of the images was very poor and no definitive conclusion about the type and source of complained particle could be reached.Review of livanova complaints database showed no other similar issue notified for batch concerned from the market, out of (b)(4) total manufactured units all distributed to india and brazil customers.Without the sample to be investigated, no ftir analysis could be run at livanova facility to characterize and identify involved material.Taking into account the available information, it cannot be ruled out that complained particle was most likely a biological aggregate (platelet mass entrapped in a fibrin network resulting from activation of blood coagulation).The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
LILLIPUT 1 NEW BORN HOLLOW FIBER OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA
strada statale 12 nord, 86
mirandola
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key18056060
Report Number9680841-2023-00040
Device Sequence Number12503190
Product Code DTZ
UDI-Device Identifier08033178100380
UDI-Public(01)08033178100380(17)250131(10)2202010101(240)05319
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K953835
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number05319
Device Lot Number2202010101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer12/22/2023
01/31/2024
Initial Report FDA Received Date11/02/2023
Supplement Report FDA Received Date01/19/2024
02/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown